Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
147 Doctors are Online

Medication for delaying the periods - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Menstruation and Miscarriage
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2277 Questions
User :   Hi,I am going away for a summer vacation and am due for my period on 1 April, is there anyway of skipping them? I am not on the pill, however I have packets of Yaz at home....
Doctor :   Hi
Doctor :   Are you there?
User :   yes
Doctor :   May I know your age?
User :   23
Doctor :   Ok
Doctor :   Let me explain to you.
Doctor :   There are medical pills available to postpone periods.
User :   ok...
Doctor :   Drugs that is used widely for this purpose are progesterone pills which come in the name of Primolut N.
User :   are they safe to take and effective?
Doctor :   These pills are prescription medications and they need to be taken a few days before the actual days of the periods.
Doctor :   They are used for a few days and then stopped.
User :   ok, so i would need to obtain a script from my doctor?
Doctor :   Periods commence once the pills are stopped.
User :   or can you provide one?
User :   so then would i commence taking this pill for example on the Monday and continue to do so until I come back?
Doctor :   Yes, you will need to avail prescription from a gynecologist or a GP near your location.
User :   is this pill effective, will i definately not get them?
Doctor :   The are the most widely used pills to postpone pills.
User :   ok and they are available in Sydney?
Doctor :   They do come with some minimal side effects which usually recover when the pills are stopped.
User :   what are the side effects?
Doctor :   Your doctor may prescribe you the same or an alternative form of this medication.
Doctor :   The side effects of this pills are nausea, vomiting, mild headache, soreness / breast enlargement.
Doctor :   Since these are hormone pills, they are reported to have caused period irregularities for a few months following stopping the pill.
User :   ok.. are these side effects common, or only found with some users?
User :   ok so.. my doctor will be able to tell me when to start taking these.. how many days before my period is due? and then i continue to take them?
Doctor :   The side effects have been in found in about 40 -50 percent women.
Doctor :   These symptoms however fade away
Doctor :   in a month or 2 following stopping the pill.
User :   ok and how much are these tablets? and how long are they taken for? also have you found that this work?
Doctor :   So if you are looking to post pone your pills, this is the best option available.
User :   sorry u mean post pone my period?
Doctor :   I am sorry,
Doctor :   yes, i meant postponing periods.
Doctor :   The pills have to be used a few days before you actually get your periods.
User :   ok..
Doctor :   They aren't useful
User :   they arent useful?
Doctor :   if you start the pills on the days of period.
User :   oh right.. so ill start on the monday or tuesday?? as they are due on the friday
Doctor :   * They aren't useful if your start the pill on the days of period.
User :   i see... and then they will work, have you found in most women? do many people take this?
Doctor :   When used a few days earlier (atleast 3-4 days before the expected days) the pills have been effective in postponing periods in 95% individuals.
User :   ok thats great, thanks
Doctor :   They are the common prescribed pill to women who have looked to postpone periods.
Doctor :   Do you have any other query?
User :   ok and doctors do not have an issue prescribing the drug?
Doctor :   No,
Doctor :   These pills are quite safe and
User :   ok great, thanks for your help
Doctor :   you should not have any problem in obtaining the prescription.
Doctor :   Do you have any other query?
User :   no that is all.. thank you
Doctor :   Thanks for consulting me.
Doctor :   Bye for now.
Question is related to
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor